MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-7 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-7 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8766
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/23/2019.A manufacturing record evaluation was performed for the finished device lot number php889, and no non-conformance's were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The needle was unexpectedly disconnecting from suture.A similar device from a different lot was used to complete the case.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/24/2020.Additional information: d10.H3 evaluation: one unopened sample and two empty open overwrap packets of product were received for analysis.The product code is multi-strand and contains two strands double armed per packet.During the visual inspection of the unopened sample, no defects were observed on the packet.The sample was opened, and all contains two strands double armed.The swage and attachment area of the needle-sutures combinations were noted to be as expected.The sutures were dispensed and examined along the strand with no defects or damages found.The functional test was performed and the pull force average did not meet requirement.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause is needle pull off due to light swage.

Brand Name
PRLNE BLU 2X24IN 7-0 D/A BV175-7 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9510670
Report Number2210968-2019-91228
Device Sequence Number10862583
Product Code GAW
UDI-Device Identifier10705031046160
UDI-Public10705031046160
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberM8766
Device Catalogue NumberM8766
Device Lot NumberPHP889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/24/2020
Patient Sequence Number1